Forum

Anyone on Tecfidera?

I’m currently on Plegridy and after 6 months I’ve been finding it extremely hard to live with. After usage I feel rubbish for at least 4 days and sometimes even a whole week. After speaking to my doctor she has given me a list of possible alternatives and after some research felt Tecfidera was the best alternative on offer.

I’m hoping i could find someone who is currently using Tecfidera to give some insight into how it effects them. If someone has used both Plegridy and Tecfidera it would be great to have some comparisons between the two.

Thanks very much to anyone reading this and anyone who could possibly provide any help.

When I was first diagnosed last year I was on Copaxone but within 12 months I had to stop using that. I was then put on Tecfidera and i’ve been on it for several months now. Personally speaking the only possible side effect i’ve had has been a bit of flushing. Other than that it’s been plain sailing.

1 Like

Hi motherbear

I have been on Tecfidera for some time now (2-3 years if my memory serves) and was on Avonex (also interferon based) for a while before that.

Like NanaJuls my side effects have been minimal (occasional flushing of the face, and very rarely minor indigestion).

Some people have had a more difficult time with Tecfidera, but that’s the nature of the beast I’m afraid. Nothing seems to work for everybody.

Good luck with whatever you go with in the end

Sammy

i’ve been on tecfidera for 3 and a bit years after switching from copaxone.

as Sammy says, flushing can be a problem but it’s not that bad.

make sure you eat before taking it and you should be fine.

Hi I’ve been on it just over a year. Similar experience to everyone else - some occasional flushing in my face, but it doesn’t last long. I know one of the more common side effects is the trots. but thankfully I’ve not had that. It’s actually helped with that department. I used to regularly get constipation, but now I’m just nice and regular :slight_smile: The thing I get most frequently is a really runny nose a few hours after my morning dose. It’s nothing bad,I just need to have some tissues to hand. Good luck Dan

I’ve also been on Tecfidera for 9 months. Very occasional flushing and hair dryness/loss which has improved with Biotin, otherwise so long as I take it with some food all fine.